Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 100, NWS Lake Charles, LA

November 7, 2015Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Nov 7, 2015, 5:18 PM CST for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Nov 7, 2015, 5:18 PM CST (23:18 UTC)
Expired
Nov 15, 2015, 9:18 AM CST
In force
8 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 11.95 ft at Nov 7, 2015, 9:00 PM CST.

actionminormoderate810121411/0711/0811/0911/1011/1111/1211/1311/1411/1511/16
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 4:29 PM CST, 49 minutes earlier.

Area forecast discussion, Nov 7, 4:29 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST SAT NOV 7 2015

.DISCUSSION...
EXPANSIVE RAIN SHIELD ONGOING ACROSS THE FORECAST...WITH MOSTLY
WIDESPREAD LIGHT TO MODERATE RAINFALL TOTALS...THOUGH A FEW SPOTS
RECEIVED LOCALLY HIGHER AMOUNTS VIA CELL TRAINING OR CONVERGENT
BANDING. THE CDFNT HAS NOW CLEARED ALL INLAND AREAS...WITH STEADY
OR FALLING TEMPERATURES NOTED AT OBSERVATION SITES.

THE STOUT SFC HIGH OVER THE CENTRAL PLAINS BUILDING INTO THE AREA
BEHIND THE FRONT COUPLED WITH A BROAD SFC LOW OVER THE WEST
CENTRAL GULF IS YIELDING A TIGHT PRESSURE GRADIENT OVER THE
REGION...WHICH WILL CONTINUE TO RESULT IN GUSTY NORTHEAST
WINDS...ESPECIALLY OVER THE COASTAL COUNTIES AND PARISHES. HAVE
ISSUED A WIND ADVISORY FOR COASTAL SOUTHEAST TX AND SOUTHWEST LA
FOR THE REST OF TONIGHT FOR 15 TO 25 MPH WINDS WITH HIGHER GUSTS
AT TIMES. THE ADVISORY MAY NEED TO BE EXTENDED FARTHER EAST TO
INCLUDE COASTAL SOUTH CENTRAL LA AT SOME POINT THIS EVENING. GUSTS
AT KARA THIS PAST HOUR PROBABLY HAVE MORE TO DO WITH THE
CONVECTIVE PROCESSES ASSOCIATED WITH THE MDT/HVY RAIN MOVING
THROUGH THAT AREA...AND THUS MAY ONLY BE TEMPORARY.

RAINFALL IS EXPECTED TO GRADUALLY TAPER OFF/END FROM WEST TO EAST
TONIGHT AS LIFT ABATES AND RELATIVELY DRIER AIR FILTERS
IN...THOUGH SOME LINGERING LIGHT RAIN IS POSSIBLE OVER SOUTH
CENTRAL LA TOMORROW MORNING. DRIER AND COOLER WEATHER TO RULE
CLOSING OUT THE WEEKEND AND STARTING THE NEW WORK WEEK...WITH
HIGHS TOMORROW TOPPING OUT IN THE MID/UPPER 60S AND LOWS TONIGHT
AND TOMORROW NIGHT IN THE LOWER/MID 50S.

WARMING TREND EXPECTED MON AND TUE...WITH RAIN CHANCES INCREASING
WED AS A VIGOROUS BUT PROGRESSIVE SHORTWAVE TRANSLATES QUICKLY
ACROSS THE PLAINS STATES...SENDING A FAST MOVING FRONT THROUGH THE
AREA. DRY AND COOL TO END THE WEEK IN THE WAKE OF THIS SYSTEM.

13

&&

.MARINE...
A BROAD LOW PRESSURE SYSTEM OVER THE WEST CENTRAL GULF OF
MEXICO...COMBINED WITH A STRONG HIGH PRESSURE SYSTEM BUILDING
SOUTH FROM THE PLAINS STATES...WILL RESULT IN A TIGHT PRESSURE
GRADIENT ACROSS THE NORTHWEST GULF. EAST WINDS WILL CONTINUE TO
INCREASE WHILE BECOMING MORE NORTHEAST TONIGHT AS THE BROAD LOW
TRACKS EASTWARD ACROSS THE GULF. FREQUENT GUSTS TO GALE FORCE ARE
ALREADY OCCURRING OVER THE OFFSHORE WATERS WEST OF CAMERON...AND
THESE STRONG WINDS ARE EXPECTED TO SPREAD EAST TO INCLUDE ALL OF
THE OFFSHORE WATERS TONIGHT. GUSTS TO GALE FORCE ARE NOT CURRENTLY
EXPECTED ON SUNDAY...BUT WINDS WILL REMAIN ELEVATED...AND A SMALL
CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE GULF WATERS TOMORROW.
WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE SUNDAY INTO SUNDAY
NIGHT AS THE BROAD LOW TRACKS EAST ACROSS THE GULF AND THE
PRESSURE GRADIENT RELAXES.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  52  63  50  67 /  40  10  10  10
LCH  57  66  53  70 /  40  10  10  10
LFT  58  66  55  72 /  80  20  10  10
BPT  57  67  54  71 /  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM CST SUNDAY FOR LAZ073-074.

TX...WIND ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ215.

GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ470-472-
     475.

     GALE WARNING UNTIL 6 AM CST SUNDAY FOR GMZ470-472-475.

     SMALL CRAFT EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR GMZ430-
     432-435.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ450-452-455.

&&
Hazardous weather outlook, Nov 7, 5:18 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CST SAT NOV 7 2015

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-081130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
518 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING SHALLOW COOL FRONT WILL DROP INTO THE GULF OF
MEXICO TODAY. SIGNIFICANT OVERRUNNING OF MOISTURE WILL RESULT
IN A VARIETY OF RAIN...SHOWERS AND EMBEDDED THUNDERSTORMS THAT
WILL CONTINUE INTO TONIGHT. RAINFALL AMOUNTS ARE EXPECTED TO RUN
1/2 TO 1 1/2 INCHES WITH ISOLATED 3 INCHES POSSIBLE WHERE STORMS
TRAIN OVER THE SAME AREA. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY BRINGING AN END
TO THE POST FRONTAL RAINS. COOLER AND DRIER CONDITIONS WILL
CONTINUE INTO MONDAY. SOUTHERLY WINDS WILL RETURN EARLY TUESDAY
SETTING THE STAGE FOR THE NEXT COLD FRONT BY MIDWEEK. AFTER SOME
BRIEF SHOWERS AND THUNDERSTORMS...HIGH PRESSURE WILL BUILD BACK
IN BY THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-081130-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
518 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COOL FRONT WILL ENTER THE COASTAL WATERS THIS
MORNING. NORTHERLY WINDS AND HIGHER SEAS WILL DEVELOP AS THE
PRESSURE GRADIENT TIGHTENS EARLY THIS AFTERNOON. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND CONTINUE INTO
TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REGENERATE
THROUGH TONIGHT AS WARM AIR OVERRUNS THE COOL FRONT. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STABLE DRY AIR WILL MOVE INTO THE COASTAL WATERS ON SUNDAY ENDING
THE RAINS. ELEVATED WINDS AND SEAS WILL BEGIN TO WIND DOWN IN THE
AFTERNOON. SOUTHERLY WINDS RETURN ON TUESDAY WITH A COLD FRONT
EXPECTED TO ENTER THE GULF WATERS BY MIDWEEK. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 7, 11:18 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     FLASH FLOOD      GROVES                  29.95N 93.92W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED VIDEO OF FLOODING ON TWIN CITY HWY IN
            GROVES

&&

HUMPHREY
Local storm report, Nov 7, 11:24 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1124 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED PHOTO OF FLOODING IN PORT ARTHUR

&&

HUMPHREY
Local storm report, Nov 7, 11:36 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      ESE GROVES              29.95N 93.91W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PHOTO OF OVER SIX INCHES OF WATER AT INTERSECTION OF HAYS
            AVE AND TERRELL STREET

&&

HUMPHREY
Local storm report, Nov 7, 4:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 PM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      4 NE DELCAMBRE          29.99N 91.94W
11/06/2015                   IBERIA             LA   LAW ENFORCEMENT

            MINOR FLOODING ON PARISH ROADS ACROSS WESTERN IBERIA
            PARISH FROM DELCAMBRE TO SOUTH OF CADE.

0850 PM     FLASH FLOOD      ST. MARTINVILLE         30.12N 91.83W
11/06/2015                   ST. MARTIN         LA   LAW ENFORCEMENT

            MANY STREETS IN ST. MARTINVILLE FLOODED DUE TO HEAVY
            RAIN.

1100 PM     FLASH FLOOD      CADE                    30.09N 91.90W
11/06/2015                   ST. MARTIN         LA   LAW ENFORCEMENT

            HIGHWAY LA 182 AT LA 92 JUCTION CLOSED DUE TO HIGH WATER.

1136 PM     FLASH FLOOD      1 SE COTEAU             30.04N 91.91W
11/06/2015                   IBERIA             LA   PUBLIC

            PUBLIC POSTED PHOTO OF FLASH FLOODING WITH WATER INSIDE A
            HOME ON SHELIA DRIVE IN COTEAU

1145 PM     HEAVY RAIN       ST. MARTINVILLE         30.12N 91.83W
11/06/2015  M6.16 INCH       ST. MARTIN         LA   COCORAHS

            HEAVY RAIN FRIDAY EVENING MEASURED 6.16 INCHES. 90
            PERCENT OF LOCAL ROADS WERE FLOODED.

0635 AM     FLASH FLOOD      SSE CENTRAL GARDENS     29.99N 94.02W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED PHOTO OF STREET FLOODING IN CENTRAL GARDENS

0714 AM     FLASH FLOOD      2 ESE CENTRAL GARDENS   29.98N 93.99W
11/07/2015                   JEFFERSON          TX   DEPT OF HIGHWAYS

            TXDOT REPORTS WATER OVER SH 347 FROM NEDERLAND AVE TO
            MAGNOLIA AVE

0755 AM     FLASH FLOOD      1 S VIDOR               30.12N 94.00W
11/07/2015                   ORANGE             TX   PUBLIC

            PUBLIC REPORTS WATER OVER ORANGE ST AND BUTLER RD IN
            VIDOR

0835 AM     FLASH FLOOD      1 SSW BEAUMONT          30.07N 94.15W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED PHOTO OF FLOODING ON SUNBURY DRIVE

0957 AM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
11/07/2015                   JEFFERSON          TX   LAW ENFORCEMENT

            PORT ARTHUR PD REPORTS STREET FLOODING OCCURRING ALL OVER
            TOWN

1001 AM     FLASH FLOOD      1 SW GROVES             29.93N 93.93W
11/07/2015                   JEFFERSON          TX   DEPT OF HIGHWAYS

            TXDOT REPORTS WATER OVER TWIN CITY HWY NEAR HWY 73

1107 AM     FLASH FLOOD      GROVES                  29.95N 93.92W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED VIDEO OF FLOODING ON TWIN CITY HWY IN
            GROVES

1115 AM     FLASH FLOOD      ESE GROVES              29.95N 93.91W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PHOTO OF OVER SIX INCHES OF WATER AT INTERSECTION OF HAYS
            AVE AND TERRELL STREET

1115 AM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
11/07/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED PHOTO OF FLOODING IN PORT ARTHUR

&&

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 7:09 PM CSTSpecial Weather StatementLCHSaint Martin81 min
Nov 6, 7:45 PM CSTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Landry, Saint Martin, Vermilion3 hr
Nov 6, 8:41 PM CSTFlash Flood WarningLCHIberia, Saint Landry, Saint Martin5 hr
Nov 6, 10:44 PM CSTAreal Flood AdvisoryLCHRapides3 hr
Nov 7, 9:19 AM CSTAreal Flood AdvisoryLCHCalcasieu, Cameron3 hr
Nov 7, 11:46 AM CSTAreal Flood AdvisoryLCHAvoyelles, Rapides, Vernon3 hr
Nov 7, 1:52 PM CSTRiver Flood WarningLCHVernon59 hr
Nov 7, 3:27 PM CSTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Martin, Vermilion3 hr
Nov 7, 3:45 PM CSTGale WarningLCH14 hr
Nov 7, 3:45 PM CSTSmall Craft AdvisoryLCH26 hr
Nov 7, 3:53 PM CSTWind AdvisoryLCHCameron, Saint Martin14 hr
Nov 7, 5:18 PM CSTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin19 hr
Nov 7, 5:33 PM CSTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides, Saint Landry4 hr
Nov 7, 6:20 AM CSTFlash Flood WarningLCHJefferson, Orange3 hr
Nov 7, 6:32 AM CSTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Orange3 hr
Nov 7, 12:02 PM CSTAreal Flood WarningLCHJefferson, Orange3 hr

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.